Texas, 2018

Wildfire in Texas, July 29 to 31, 2018

July 29 to 31, 2018 · NWS EWX · 1 event in 1 county or zone

The Park Road Wildfire burned 557 acres in Burnet County. The fire started on July 29th and was still burning at the end of the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The Park Road Wildfire burned 557 acres in Burnet County. The fire started on July 29th and was still burning at the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 29, 1:35 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 29, 1:35 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
235 PM CDT Sun Jul 29 2018

.SHORT TERM (Tonight through Monday Night)...
Mostly clear skies are expected across South Central Texas this
evening with partly cloudy skies developing late tonight across the
coastal plains. Lows will be around the low to mid 70s across most
areas with near 80 degrees along the Rio Grande.

Continued hot and dry on Monday with high temperatures in the upper
90s and up to 104 degrees along the Rio Grande.

Rain chances appear across South Central Texas Monday evening into
Tuesday as a cold front moves across the region. The best chances for
rain are expected to occur across the Hill Country and the escarpment
area. Rainfall amounts could range from few hundredths to one
quarter inch with few locations getting up to one half inch. Slightly
below to near climate temperature values are expected for this
period.

&&

.LONG TERM (Tuesday through Sunday)...
As the cold front pushes away front the area on Tuesday, the chances
for rain diminish and come to an end by Tuesday evening. A warming
trend begins on Wednesday with hot and dry conditions expected for
the rest of the work week.

For next weekend, both GFS and ECMWF show a couple of upper level
disturbances that in combination with the seabreeze could produce
isolated showers and thunderstorms across the coastal plains and
east of Interstate 35 both Saturday and Sunday afternoons.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77 102  76  95  73 /   0   0  50  40  10
Austin Bergstrom Intl Airport  75 101  75  94  71 /   0   0  50  40  10
New Braunfels Muni Airport     75 102  75  95  72 /   0   0  30  40  20
Burnet Muni Airport            75 100  73  93  70 /   0  -   50  40  10
Del Rio Intl Airport           80 105  80  97  76 /   0   0  10  30  30
Georgetown Muni Airport        77 101  74  93  71 /   0   0  50  40  10
Hondo Muni Airport             75 103  76  96  72 /   0   0  20  40  30
San Marcos Muni Airport        75 102  75  94  72 /   0   0  40  40  20
La Grange - Fayette Regional   76 100  76  95  73 /   0  -   40  40  20
San Antonio Intl Airport       77 101  77  94  74 /   0   0  30  40  30
Stinson Muni Airport           77 102  77  96  75 /   0   0  20  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...YB
Synoptic/Grids...17
Public Service/Data Collection...33
Hazardous weather outlook, Jul 29, 2:30 AM CST, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
330 AM CDT Sun Jul 29 2018

TXZ171>173-183>194-202>209-217>225-228-301100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
330 AM CDT Sun Jul 29 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Highs today will top out in the upper 90s to 105 degrees with
heat indices up to 105 degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Above normal daytime temperatures and heat indices will continue
on Monday then return to near average through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Burnet

When
July 29, 3:38 PM CST to July 31, 11:59 PM CST
Where
Burnet forecast zone
Reported by
Fire Department/Rescue
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

The Park Road Wildfire burned 557 acres in Burnet County. The fire started on July 29th and was still burning at the end of the month.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773753.